MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SELECT MICROCATHETERS; CATHETER, CONTINOUS FLUSH
Catalog Number 606S252
Medical Device Problem Code Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial report being submitted for this complaint with associated mfr# 3008264254-2017-00001.(b)(4).Concomitant products: guide wire (chikai, asahi intecc); guiding catheter (6f fubuki, asahi intecc); micro catheter (psp); y connector (goodtec, goodman).The product will not be returned for analysis however a device history record review is currently being conducted and the results are not yet available.No conclusion is made at this time.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure resistance was experienced with prowler select plus (606s252/17379147) catheter.The procedure was for treatment of acute ischemic stroke at the internal carotid artery.The patient was male whose vessels were moderately torturous and moderately calcified.The lesion was the m2.After crossing with the complaint prowler select plus, a revive was delivered.However there was resistance felt with the complaint prowler select plus.Therefore it was replaced with a new micro catheter (non-codman).The physician reported that the same incident occurred twice in a row, and seemed to be getting doubtful with prowler select plus.The procedure was successfully completed without further issues.However, due to the event it was delayed for 30 minutes.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained at all time.No visible defect/damage was noted on the products prior to and after the event.No unintended detachment was observed in the vessel or in the micro catheter.The product is not available for the investigation.No further information is available.
 
Additional Manufacturer Narrative
This is final report being submitted for this complaint with associated mfr# 3008264254-2017-00001.Based on the information, the reported event of resistance experienced with the prowler catheter could not be confirmed.The product was not returned for analysis; however a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
PROWLER SELECT MICROCATHETERS
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6248937
Report Number3008264254-2017-00001
Device Sequence Number862324
Product Code KRA
UDI-Device Identifier10886704028819
UDI-Public(01)10886704028819(17)181031(10)17379147
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number606S252
Device Lot Number17379147
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date01/27/2017
Patient Sequence Number1